How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32211
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Hi I have been taking venlafaxine 75mg for over 15 years.

Customer Question

Hi I have been taking venlafaxine 75mg for over 15 years. last August I had some breakthrough anxiety and so my GP upped the dose to 150mg a day. At first this made my anxiety- which has always been my main problem and not the depression-got worse and then for 10 days I felt ok then back to feeling as I was before the increase. I kept with the increased dose for 3 months with no real change. As my anxiety was bad I was put on pregabalin 75mg a day which helped at first. Unfortunately my usual GP went off sick and so I have been seeing a different GP each time I go. I was prescribed mirtazipine 15mg a day 3 weeks ago and told to stay on the venlafaxine for now and come of the pregabalin if possible. The first 7 days on this and I felt great but on day 8 and then on which will be a total of 3 weeks I have started to feel worse than before. My anxiety is high so I have started on a low dose of pregabalin again and I feel low. I don't know quite what to do and whether to hang on in there or stop the mirtazipine .
Rachel
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi. It sounds like the problem was your coming off the pregabalin and now that you've started it again it may take a little while for it to kick back in. I don't advise that you stop the mirtazipine until you've discussed that with your doctor
Customer: replied 2 years ago.
I came off the pregabalin a week before the mirtazipine started. I feel like I am on a cocktail of meds now and feels worse them I did when this all started. I am concerned that if the mirtazipine fails to work this is something else to come off. How long should I give the mirtazipine. Can you feel worse before better and will my anxiety go away without having to take too much if any pregabalin
Expert:  Dr. Chip replied 2 years ago.
Yes sometimes you do feel worse before you feel better. You need to give the mirtazipine at least two more weeks to see if things even out Rachel. Stay with that and the pregabalin for now and let your doctor know about what you've told me as soon as you can. Be sure to let me know how it goes and please remember to rate my service to you Rachel